EconPapers    
Economics at your fingertips  
 

On a numerical method for solving obstacle problems

Muhammad Aslam Noor and Rafi Ahmad Ashrafi

Mathematics and Computers in Simulation (MATCOM), 1994, vol. 36, issue 1, 49-55

Abstract: Variational inequality theory provides us with a general and unified framework to study a large class of unrelated free and moving boundary problems that arise in pure and applied sciences. In this paper we show that a class of variational inequalities related with obstacle problems can be characterized by a system of differential equations which can be solved by using the Fourier series direct method coupled with the Ritz technique. An illustrative example is given.

Date: 1994
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0378475494900477
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matcom:v:36:y:1994:i:1:p:49-55

DOI: 10.1016/0378-4754(94)90047-7

Access Statistics for this article

Mathematics and Computers in Simulation (MATCOM) is currently edited by Robert Beauwens

More articles in Mathematics and Computers in Simulation (MATCOM) from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matcom:v:36:y:1994:i:1:p:49-55